MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Codes Contamination (1120); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): mobile: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that hair-like foreign matter was discovered within the sealed packaging of a coda lp balloon catheter prior to use in a thoracic endovascular aortic repair (tevar) procedure on an unknown patient.There was no need for ballooning during the procedure, so a replacement balloon catheter was not required.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d4, h6 - annex a, annex g.Investigation ¿ evaluation.It was reported that hair-like foreign matter was discovered within the sealed packaging of a coda lp balloon catheter prior to use in a thoracic endovascular aortic repair (tevar) procedure on an unknown patient.There was no need for ballooning during the procedure, so a replacement balloon catheter was not required.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One sealed device was received for evaluation.A hair-like fiber was noted sealed inside the pouch.The foreign matter was located to the left side of the label.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot recorded one non-conformance that was scrapped prior to further processing.It should be noted that there are no other complaints reported against this lot.Cook concludes there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The device was packaged with ifu t_codalp_rev3.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device: how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined the event to be due to a quality control deficiency.Cook has quality control steps in place to check for the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21146262
Report Number1820334-2025-00053
Device Sequence Number9236531
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)271024(10)16309290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16309290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown